MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-FEM-CELECT-PT
Medical Device Problem Codes Difficult to Remove (1528); Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Pain (1994); Perforation of Vessels (2135); Depression (2361); Sleep Dysfunction (2517); Device Embedded In Tissue or Plaque (3165); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Section e3: non-healthcare professional.Investigation: the reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: vena cava (vc) perforation, tilt.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Catalog number and lot number are unknown.The alleged tulip is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information is alleged: the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2018.Approximately 3 years later the patient underwent a computerized tomography scan ("ct scan") of the abdomen, which showed the filter tilted with apex against the caval wall.Multiple struts perforate the ivc, one of which is contacting the vertebral body and causing a bony reaction.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.G4: 510(k) - k211875 investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vc perforation/embedded, device is unable to retrieved, tilt, swelling, pain that limits activities, depression, fear the reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications the filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported swelling, pain that limits activities, depression, fear are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.One other complaint has been reported against the lot for a different issue.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The patient allegedly received a celect pt ivc filter on (b)(6) 2018 via the right common femoral vein due to deep vein thrombosis (dvt), followed by an unsuccessful, percutaneous retrieval attempt, due to lower extremity swelling and discomfort, on (b)(6) 2023.The patient is alleging ivc perforation, tilted filter, embedded, and unable to be retrieved.The patient additionally alleges experiencing pain and swelling in lower extremities, limited physical activity, depression, and fear.Per retrieval report (attempted): "an en snare catheter was advanced to the level of the filter hook with several attempts to capture the hook, however it was unsuccessfully able to obtain a loop around the hook or the top part of the filter.A lasso catheter was also used to try and get around the top of the catheter but was unsuccessful." "after multiple failed attempts, the left femoral vein was accessed under sound guidance." "a wire was placed along the left lateral edge of the inferior cava wall between the ivc filter and a 15 mm atlas balloon was advanced to this level and inflated to attempt to push the filter off of the wall.Upon doing so the filter did appear to move slightly off of the wall and repeated attempts at snaring from above were performed but were again unsuccessful.A repeat diagnostic venogram was performed that demonstrated the hooked portion of the filter was likely protruding outside the lateral wall of the ivc." "this was partially successful however the hook was unable to be captured into the sheath.After discussion, further aggressive techniques were deferred until further discussion with the patient.".

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
MDR Report Key17071116
Report Number3002808486-2023-00169
Device Sequence Number6688640
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)201201(10)E3661909
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE3661909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight84 KG